Texas, 2012Drought in Texas, November 20 to 30, 2012
November 20 to 30, 2012 · NWS EPZ · 3 events in 3 counties and zones
A lack of rainfall brought Severe(D2) drought conditions back to portions of Far West Texas during the month of November.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lack of rainfall brought Severe(D2) drought conditions back to portions of Far West Texas during the month of November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Nov 20, 3:42 AM MST, 9 hours 18 minutes earlier.
Area forecast discussion, Nov 20, 3:42 AM MST, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
342 AM MST TUE NOV 20 2012
.SYNOPSIS...
MILD WEATHER CONDITIONS WILL CONTINUE TODAY WITH INCREASING
CLOUDINESS BY THE AFTERNOON. AN UPPER LEVEL SYSTEM WILL BRING
MOISTURE INTO THE REGION AND GENERATE SHOWERS ACROSS THE AREA LATE
TONIGHT THROUGH WEDNESDAY EVENING. A FEW THUNDERSTORMS MAY OCCUR
WEDNESDAY AFTERNOON. DRY CONDITIONS WILL RETURN TO THE AREA ON
THURSDAY AND SHOULD PERSIST THROUGH THE WEEKEND. TEMPERATURES WILL
REMAIN MILD THROUGH THURSDAY. A COLD FRONT WILL DROP TEMPERATURES
BELOW NORMAL ON FRIDAY AND SATURDAY.
&&
.DISCUSSION...
ANOTHER DAY OF QUIET AND DRY WEATHER WILL OCCUR TODAY. LIGHT WINDS
WILL SHIFT AROUND TO THE EAST LATER TODAY. CLOUDS WILL INCREASE AS
THE DAY PROGRESSES AS MOISTURE STREAMS INTO THE AREA AHEAD OF AN
APPROACHING PACIFIC LOW PRESSURE TROUGH. MODELS REMAIN CONSISTENT
WITH THIS SYSTEM MOVING INTO THE AREA AFTER MIDNIGHT TONIGHT AND
GENERATING RAIN SHOWERS ACROSS THE AREA. THE WARM MOIST AIR MASS
ASSOCIATED WITH THIS SYSTEM WILL KEEP THE PRECIP TYPE AS RAIN
EVEN IN THE MOUNTAIN ZONES. SNOW LEVELS WILL REMAIN ABOVE THE
MOUNTAIN TOPS THROUGH TOMORROW. LIGHT TO MODERATE RAIN SHOWERS MAY
BE POSSIBLE BUT WILL STILL BE SCATTERED IN DISTRIBUTION. UNSTABLE
CONDITIONS AND POSITIVE CAPE VALUES ARE INDICATIVE OF A POTENTIAL
FOR A FEW THUNDERSTORMS DEVELOP WEDNESDAY AFTERNOON AS THE SYSTEM
MOVES THROUGH THE AREA. RAIN SHOWERS WILL TAPER OFF AND END
WEDNESDAY EVENING.
DRY CONDITIONS WILL RETURN TO THE AREA ON THURSDAY AS THE PACIFIC
TROUGH MOVES OFF TO THE EAST. A RIDGE OF HIGH PRESSURE ON THE WEST
COAST WILL KEEP THE LOCAL FLOW PATTERN WEAK INTO FRIDAY...ALLOWING
A DECENT COLD FRONT TO PUSH INTO THE AREA ON FRIDAY. TEMPERATURES
MAY DROP AS MUCH AS 10-12 DEGREES AND BE BELOW NORMAL BOTH FRIDAY
AND SATURDAY. WINDS WILL SHIFT AROUND TO THE WEST BY LATE SATURDAY
AND SUNDAY AS PART OF A WEST TO NORTHWEST FLOW THAT SHOULD ALLOW
TEMPERATURES TO BEGIN TO SLOWLY RISE THROUGH MONDAY. LATEST LONG
RANGE MODEL RUNS PROJECT ANOTHER COLD FRONT TO MOVE INTO THE AREA
NEXT TUESDAY AND COOL TEMPERATURES BACK DOWN.
&&
.AVIATION...VALID 20/12Z-21/12Z...
VFR CONDS THRU VALID PD. LIGHT SFC WNDS BECOMING EAST AT 10KTS AFT
19Z. INCRSG HI CLDS WITH BKN-OVC 150-200 AFT 23Z.
&&
.FIRE WEATHER...
MILD WEATHER CONDITIONS WITH EAST WINDS WILL OCCUR TODAY WITH
INCREASING HIGH CLOUDS MOVING IN FROM THE SOUTH AND WEST. AN
APPROACHING UPPER TROUGH WILL PULL MOISTURE INTO THE AREA TONIGHT
WITH SHOWERS POSSIBLE AFTER MIDNIGHT AND CONTINUING THROUGH
WEDNESDAY A FEW THUNDERSTORMS MAY ALSO OCCUR BY WED AFTERNOON.
SHOWERS WILL END WEDNESDAY EVENING. DRY CONDITIONS RETURN ON
THURSDAY AND FOR THE REMAINDER OF THE WEEKEND. A COLD FRONT WILL
SIGNIFICANTLY LOWER TEMPERATURES TO BELOW NORMAL FOR FRIDAY AND
SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 71 54 68 50 72 / 10 20 40 10 0
SIERRA BLANCA 72 53 68 51 74 / 10 20 40 20 0
LAS CRUCES 69 48 68 45 73 / 0 20 40 10 0
ALAMOGORDO 69 49 67 44 70 / 0 20 30 20 0
CLOUDCROFT 53 37 53 31 54 / 0 20 50 20 0
TRUTH OR CONSEQUENCES 64 48 66 46 70 / 0 20 30 10 0
SILVER CITY 63 48 61 43 64 / 0 20 30 10 0
DEMING 70 44 67 41 71 / 0 20 40 10 0
LORDSBURG 70 45 68 43 68 / 0 20 30 10 0
WEST EL PASO METRO 71 54 68 50 72 / 10 20 40 10 0
DELL CITY 70 42 64 39 70 / 0 20 40 20 0
FORT HANCOCK 76 52 73 51 76 / 10 20 40 20 0
LOMA LINDA 67 46 65 46 64 / 0 20 40 20 0
FABENS 73 54 71 50 72 / 10 20 50 10 0
SANTA TERESA 69 49 67 45 69 / 10 20 40 10 0
WHITE SANDS HQ 68 47 66 50 67 / 0 20 40 10 0
JORNADA RANGE 68 40 66 37 68 / 0 20 40 10 0
HATCH 68 41 67 41 69 / 0 20 40 10 0
COLUMBUS 68 48 66 47 70 / 10 20 40 10 0
OROGRANDE 69 49 69 48 69 / 0 20 40 10 0
MAYHILL 61 41 58 41 62 / 0 20 50 20 0
MESCALERO 62 38 60 33 61 / 0 20 50 20 0
TIMBERON 59 36 58 34 61 / 0 20 50 20 0
WINSTON 61 41 62 36 61 / 0 20 40 10 0
HILLSBORO 64 46 63 41 65 / 0 20 40 10 0
SPACEPORT 66 45 66 40 66 / 0 20 40 10 0
LAKE ROBERTS 64 37 63 37 67 / 0 20 40 10 0
HURLEY 65 44 64 41 67 / 0 20 30 10 0
CLIFF 70 36 69 33 71 / 0 20 30 10 0
MULE CREEK 66 36 66 27 66 / 0 10 20 10 0
FAYWOOD 64 40 62 40 65 / 0 20 40 10 0
ANIMAS 70 43 67 41 69 / 10 20 30 10 0
HACHITA 68 42 66 41 69 / 10 20 30 10 0
ANTELOPE WELLS 70 44 67 42 71 / 10 20 30 10 0
CLOVERDALE 68 44 68 42 68 / 10 20 30 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
04/04
Hazardous weather outlook, Nov 20, 5:51 AM MST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
551 AM MST TUE NOV 20 2012
NMZ401>417-TXZ418>424-211300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
551 AM MST TUE NOV 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MILD WEATHER
CONDITIONS WITH ABOVE NORMAL TEMPERATURES WILL OCCUR DURING THE
DAY. THERE WILL BE INCREASING CLOUDINESS IN THE AFTERNOON. CLOUDS
WILL CONTINUE TO INCREASE OVERNIGHT AS MOISTURE STREAMS INTO THE
AREA AHEAD OF AN APPROACHING LOW PRESSURE TROUGH. LIGHT RAIN
SHOWERS MAY BEGIN AFTER MIDNIGHT. ALL PRECIPITATION IS EXPECTED TO
BE IN THE FORM OF RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ON WEDNESDAY AS A
LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. RAIN AMOUNTS WILL BE
GENERALLY LIGHT TO MODERATE...BUT MAY BE STRONGER IN AND NEAR
THUNDERSTORMS. THE WARM AND MOIST AIR MASS WILL KEEP SNOW LEVELS
HIGH RAIN EXPECTED AT ALL LOCATIONS. SHOWERS WILL TAPER OFF AND
END WEDNESDAY NIGHT. DRY CONDITIONS WILL OCCUR THURSDAY THROUGH
MONDAY. A COLD FRONT WILL LOWER TEMPERATURES 10-12 DEGREES ON
FRIDAY. TEMPERATURES WILL BECOME GRADUALLY WARMER SATURDAY THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LUNDEEN
Drought, Salt Basin
- When
- November 20, 1:00 PM MST to November 30, 11:59 PM MST
- Where
- Salt Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone started out the month in Moderate(D1) drought, but on November 20th was put into Severe(D2) drought. The Cooperative Observer in Dell City reported 0.40 inches of rain which was 0.10 inches below normal.
Drought, Southern Hudspeth Highlands
- When
- November 20, 1:00 PM MST to November 30, 11:59 PM MST
- Where
- Southern Hudspeth Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone was put into Severe(D2) drought on November 20th after having been in Moderate(D1) drought for the last several months.
Drought, Rio Grande Valley of Eastern Hudspeth County
- When
- November 20, 1:00 PM MST to November 30, 11:59 PM MST
- Where
- Rio Grande Valley of Eastern Hudspeth County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The entire zone was put into Severe(D2) drought on November 20th after having been in Moderate(D1) drought for the last several months.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 20 to 30, 2012$18,000 · 9 events
- Dense Fog in Wisconsin, November 20 to 21, 201220 events
- Dense Fog in Illinois, November 20, 201213 events
- Drought in Alabama, November 20 to 30, 20125 events
- Drought in Georgia, November 20 to 30, 20123 events
- Dense Fog in Missouri, November 20, 20122 events
- Heavy Snow in Idaho, November 20 to 21, 20122 events
- Drought in New Mexico, November 20 to 30, 20122 events
- Drought in Texas, November 20 to 26, 20121 event
- High Wind in Idaho, November 20, 201261 kt wind · 1 event
- Damaging Wind in Oregon, November 20, 201262 kt wind · 1 event
- Flood in Oregon, November 20 to 21, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421258, 421259, 421260.